Publications by authors named "Nitin Thinda"

2 Publications

  • Page 1 of 1

New Precordial T wave Inversions in Hospitalized Patients.

Am J Med 2021 Nov 20. Epub 2021 Nov 20.

Division of Cardiovascular Medicine, University of California San Francisco, Fresno, California.

Background: The incidence of precordial T changes has been described in athletes and in specific populations, while the etiology in a large patient population admitted to the hospital has not previously been reported.

Methods: All ECGs read by the same physician with new (compared to prior ECGs) or presumed new (no prior ECGs) precordial T wave inversions of >1 mm (0.1 mV) in multiple precordial leads were retrospectively reviewed and various ECG, patient-related and imaging parameters assessed. 226 patients and their ECGs were initially selected for analysis. Of these, 35 were eliminated leaving 191 for the final analysis.

Results: Patients and their ECGs were divided into 5 groups based on diagnosis and incidence including Wellens' syndrome, takotsubo, type 2 myocardial infarction, other (including multiple diagnoses) and unknown. While subtle differences including number of T inversion leads, depth of T waves, QTc intervals and other variables were present between some groups, diagnosis in individual cases required appropriate clinical, laboratory and/or imaging studies. For example, although Wellens' syndrome was identified in <20% of cases, a presenting history of chest discomfort with precordial T changes either on the admission or next day ECG was highly sensitive and specific for this diagnosis. In some cases, Type 2 myocardial infarction can also have a Wellens' like ECG phenotype without significant left anterior descending disease.

Conclusions: Precordial T wave changes in hospitalized patients have various etiologies and, in individual cases, the changes on the ECG alone cannot easily distinguish the presumptive diagnosis and additional data are required.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1016/j.amjmed.2021.10.030DOI Listing
November 2021

Be Careful with an IV Line.

J Clin Diagn Res 2014 Mar 15;8(3):166-7. Epub 2014 Mar 15.

Intern, Department of Surgery, Kasturba Medical College, Manipal University , Manipal, Karnataka, India .

Obtaining an intravenous (IV) access is a simple procedure which can be done in almost any hospital setting. One of the most dreaded complications of this procedure is an inadvertent intra-arterial cannulation. This can result in an accidental injection of medications intra-arterially, which can potentially lead to life altering consequences. In the hope that these types of events can be prevented, we are presenting a case of a 57-year-old male who underwent bougie dilatation for an oesophageal stricture and was accidentally given medication for pain management intra-arterially through an improperly placed IV line, which resulted in ischaemia, gangrene and subsequent loss of the hand. Those who try to obtain an IV access should always be on the lookout for possible clues that can prevent an inadvertent IA injection, especially if cannulation is in an area where an artery is in close proximity to a vein; these clues include but are not limited to the following: a bright-red flash of blood in the cannula, pulsatile movement of blood in the IV line, and intense pain or burning at the site of injection. These signs, as well as educating the patient on early symptoms of ischaemia, may allow early action to be taken, to prevent irreparable damage. We always have to be careful when we insert an I.V line.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.7860/JCDR/2014/7937.4150DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4003627PMC
March 2014
-->